This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Can you change from using methadone to saboxin(suboxone)?
I started taking methadone to use to withdrawl (withdrawal) from percocets and oxycontin but I want to know if I can change to saboxin (suboxone) since the methadone is really making me uncomfortable or do I have to wait a couple days or can I change right away?
I am sorry, but I do not want to make a recommendation other than to tell you not to try to make these kind of changes without consulting your treating physician. Each case is different, and only you and your doctor should make this decision.
please don't i have just been through this and it was hell. i was taking between 100-160mg of methadone daily and went to see one of those docs that give suboxen to come off dope. i told him the truth about my dosage and said suboxen would be perfect. i took my last dose the day before i started the suboxen (like he said). 90 minutes after i took the suboxen i was in the most intense withdrawl (withdrawal) i have ever felt. i have kicked large amounts of heroin in jail a handful of times and had natural childbirth. these events did not even begin to touch on the agony i was feeling. my friend had to call 911 because i had a panic attack and went out of it. i stayed at the hospital for 2 days on suicide watch and then was sent to the mental health wing for 7 days where they doped me up on phenobarb and ativan. i thought i was good after coming home after the 10th day. no such luck. very very ill for next 10 days, insomnia for 14. i also have 3 small kids to take care of . hell on earth. suboxen is in trash, methadone is made by the devil.
I successfully switched from methadone to suboxone
If you are going to switch from methadone to suboxone, you MUST stop your methadone doses for 3 or so days before taking the suboxone. If you take suboxone while an opiate is in your system it will put you into serious withdrawals. Mehtadone has a huge halflife (at least 72 hours) so this is why you must wait 3 days.
I was on methadone for about a year at 80mg. I went from 80mg to 0mg and entered a 60 day inpatient rehab. This is where I learned that taking suboxone too early will throw you into withdrawal. The Dr. had to wait until I was in full blown withdrawal from the methadone before he satred me on suboxone. It was 3 and a half days of hell. Finaly I was givin 8mg of suboxone and most of my withdrawal symptoms were gone in 10 minutes. Over the next 4 days my dose was increased to 16mg of suboxone 2 times a day. And at that point I felt no withdrawal symptoms at all. I felt great all day long every day.
Over the next 2 1/2 months my dose was gradually lowered to 0mg. Dropping from 16 twice daily, to 12 twice daily, to 8 twice daily, to 8 once daily, to 4 once daily, and finaly to zero. I experieced some minor withdrawals after I went from 4 to zero. They wern't all that bad and they lasted about a week.
I would have to say that my detox went very smoothly. I was very dope sick for the first 4 days after stopping methadone but after my suboxone kicked I felt great. If anyone is planning on switching from methadone to suboxone, I would recommend getting your methadone dose down as low as possible. Around 30mg would be best.
Suboxone saved my LIFE!!!! You need to be already pass withdrawl (withdrawal) stage to start sub.! I was on Percs,Vics,any narcotics,Oc,Cocaine,Crack,Heroin,for over 25years. I just started the Suboxone Program since January 07I am on 4 tablets a day, 4- 8mgs. . Im a mom of 5 kids and Now the BEST Person that I can be for my Family & Friends.
Suboxone WORKS!!!!! Stick to it, see your Physcaitrists,take the meds as directed, and you WILL see, LIFE change for the GOOD.
I've been on methadone for about 6 months for chronic pain and I've decided after much thought to get off of it. Previously I had been on tons of other narcotics and opiods along with my muscle relaxants including everything from Vicodin to Percocet, Lortab, Demerol, Fentanyl so on and so on. I've read that it takes a while to get through the withdrawals of methadone, much much longer than any of the other drugs. Can anyone verify? I'm only a week into it and I wish that someone would just shoot me. I don't want to give control of my life back to that medication. I don't like that fact that it stores in all of your soft tissues. I want to be the one in control even if I have to endure some pain, excruiating pain even. How long is this going to take? I'm on disability so thank God I don't have to get up and go to work but I am a single mother of a teenaged daughter and I have to take her to school every morning and pick her up every afternoon and all the rest of the **** you have to do to try and keep your life going while trying to break free. I also have a dog who is 13 and very sick at the moment. This is all so overwhelming. Physically, mentally, emotionally and spiritually. It seems like I'm being pushed to my breaking point. Already. I'm so tired that I can barely sit on the couch. I have absolutely no energy at all. I'm drinking tons of water, still taking my muscle relaxants and my lyrica,taking clonidine, tons of immodium AD, phenergan, B vitamins, extra B-12 and eating what I can. Is there anything else I can do and how long until this gets better? Please don't tell me it's the 6-8 weeks everyone keeps telling me. HEEEEEEEEEEELLLLLLLLLLLLLPPPPPPPPPPPP!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.